MAUDE Adverse Event Report: HITACHI LTD, HEALTHCARE BUSINESS UNIT OASIS; MAGNETIC RESONANCE DIAGNOSTIC DEVICE

HITACHI LTD, HEALTHCARE BUSINESS UNIT OASIS; MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Model Number OASIS
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Device Issue (2379); Human Factors Issue (2948)
Health Effect - Clinical Codes Burn(s) (1757); Injury (2348); Patient Problem/Medical Problem (2688); Partial thickness (Second Degree) Burn (2694)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oasis is a 1.2 tesla vertical field (open) mri system.Hitachi service performed thermal testing on the unit and confirmed that the machine is working within specification and there is no evidence of a malfunction.The patient's abdomen was touching the magnet bore and there may not have been sufficient padding to prevent thermal injury from the radio frequency transmitter.
 
Event or Problem Description
A patient received a shoulder exam on the hitachi oasis mri system on (b)(6) 2017.The patient called site and left a voicemail 5 days after exam to report that he had redness on his belly which turned into blisters.The patient was scheduled to see his primary care doctor on (b)(6) 2017.Site has not seen the patient to confirm injury.

Brand Name
OASIS
Common Device Name
MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Manufacturer (Section D)
HITACHI LTD, HEALTHCARE BUSINESS UNIT
2-1 shintoyofuta
kashiwa-shi, chiba-ken 277-0 804
JA  277-0804
MDR Report Key7174826
Report Number8030405-2017-00005
Device Sequence Number10787241
Product Code LNH
UDI-Device Identifier04580292768186
UDI-Public(01)04580292768186(11)170711(250)G210097517
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K093044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Radiologic Technologist
Device Model NumberOASIS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Initial Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight181